MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number M006175253080
Medical Device Problem Codes Defective Device (2588); Deformation Due to Compressive Stress (2889); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event was approximated to (b)(4) 2021 based on the date the manufacturer became aware of the event.(b)(4).The returned percuflex plus ureteral stent was analyzed, and a visual evaluation noted that the coil did not coil properly, confirming the reported complaint related to device damage/defective.Additionally, the proximal bladder pigtail section was buckled/accordion and the suture hole was torn.The suture string was not returned with the device.A functional evaluation noted that a mandrel 0.035" was inserted through the catheter and no resistance was felt.No other problems with the device were noted.The reported event was confirmed.According to the product analysis, the stent was buckled in the bladder pigtail section causing the pigtail to not coil up properly and the suture hole torn.These problems were known to be generated due to the force used when the stent is pushed up with the pusher/positioner over the guidewire or when the stent was used.The problems found were evidence that the device was manipulated and that the failures were generated due to the manipulation/handling of the device or due to the interaction with other devices during the procedure.Therefore, the most probable cause of this complaint is "adverse event related to procedure' since it is the most likely that the adverse event occurred during the procedure and the device had no influence on event.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was used during an unknown procedure, performed on an unknown date.During the procedure when the guidewire was released, the pigtail did not coil up properly.The device was replaced and the procedure was completed with another of the same device.There were no patient complications reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.This event has been deemed a reportable event based on the investigation finding of stent coil buckled/accordion and stent torn inside the patient.

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11739881
Report Number3005099803-2021-01942
Device Sequence Number4244732
Product Code FAD
UDI-Device Identifier08714729297338
UDI-Public08714729297338
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/10/2023
Device Model NumberM006175253080
Device Catalogue Number175-253-08
Device Lot Number0026341938
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/06/2021
Initial Report FDA Received Date04/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1